I am from India-Bangalore and have got my Health checkup done yesterday.
I got the report and results shows:
T3 - Triiodothyronine (serum) - 1.37
T4 - Thyroxine (serum) - 6.18
TSH - Thyroid Stimulating Hormone (Serum) - 7.17
Doctor says i have thyroid problem and has asked me to start taking Thyronorm 5mg (one a day) for rest of my life.
Repeat the test after 3months.
Do i need to start taking the medicine? Do we have any alternate ways to bring this back to normal ? (diet,etc)
Your doctor tested total T4, which is not as useful a test as FREE T4. Your TT4 is at 27% of range, and many people have hypo symptoms until T4 is around 50%.
That's also a total T3 test. Next time you might ask for FREE T3 and FREE T4. Your T3 is at 52% of range, which is pretty good.
Your TSH is quite high, which could indicate you are hypo.
Do you have hypo symptoms? Fatigue and/or sleepiness, constipation, weight gain, depression, intolerance to cold? You can google a more extensive list. Typically, graying hair (at an age when some graying is to be expected) and isolated pain aren't symptoms of hypo.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.